Alert archive / North Carolina / River Flood Warnings in 2019
River Flood Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Feb 22, 2019, 2:53 PM EST for Johnston County, North Carolina. It took effect at Feb 22, 2019, 8:55 PM EST. It was in force for 58 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2019, 2:53 PM EST (19:53 UTC)
- In effect from
- Feb 22, 2019, 8:55 PM EST
- Expired
- Feb 25, 2019, 6:33 AM EST
- In force
- 58 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 10 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neuse River near Clayton (CLYN7). The gauge peaked at 10.50 ft at Feb 24, 2019, 10:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02087500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
509
WGUS42 KRAH 221953
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
253 PM EST Fri Feb 22 2019
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Neuse River Near Clayton affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-230752-
/O.NEW.KRAH.FL.W.0004.190223T0400Z-190226T1800Z/
/CLYN7.1.ER.190223T0400Z.190224T1200Z.190226T0600Z.NO/
253 PM EST Fri Feb 22 2019
The National Weather Service in Raleigh has issued a
* Flood Warning for The Neuse River Near Clayton.
* from this evening to Tuesday afternoon, or until the warning is cancelled.
* At 2:15 PM Friday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river is expected to rise above flood stage by tonight and
continue to rise to near 10.4 feet by Sunday morning.The river
will fall below flood stage by early Tuesday morning.
* At 10.0 feet, The Neuse River Greenway at Covered Bridge
Road begins to flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Neuse River
Clayton 9 8.6 Fri 02 PM 9.3 10.4 9.9 8.6 7.0
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$8 follow-up statements
883
WGUS82 KRAH 230202
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
902 PM EST Fri Feb 22 2019
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-231401-
/O.EXT.KRAH.FL.W.0004.190223T0155Z-190226T1400Z/
/CLYN7.1.ER.190222T2150Z.190224T1200Z.190226T0200Z.NO/
902 PM EST Fri Feb 22 2019
The Flood Warning continues for
the Neuse River Near Clayton.
* from this evening to Tuesday morning, or until the warning is
cancelled.
* At 8:15 PM Friday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.3 feet by
Sunday morning. The river will fall below flood stage Monday before
midnight.
* Impact...At 10.0 feet, The Neuse River Greenway at Covered Bridge
Road begins to flood.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Neuse River
Clayton 9 9.4 Fri 08 PM 9.9 10.3 9.7 8.4 6.9
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-231401-
/O.EXT.KRAH.FL.W.0003.000000T0000Z-190228T0900Z/
/SMFN7.1.ER.190222T1630Z.190225T0000Z.190227T2100Z.NO/
902 PM EST Fri Feb 22 2019
The Flood Warning continues for
the Neuse River At Smithfield.
* At 8:15 PM Friday the stage was 15.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.4 feet by
Sunday evening. The river will fall below flood stage Wednesday
afternoon.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Neuse River
Smithfield 15 15.9 Fri 08 PM 16.7 17.2 17.3 16.6 15.1
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$714
WGUS82 KRAH 230941
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
441 AM EST Sat Feb 23 2019
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-232140-
/O.CON.KRAH.FL.W.0004.000000T0000Z-190226T1400Z/
/CLYN7.1.ER.190222T2150Z.190224T1200Z.190226T0200Z.NO/
441 AM EST Sat Feb 23 2019
The Flood Warning continues for
the Neuse River Near Clayton.
* At 4:15 AM Saturday the stage was 9.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 10.3 feet by
Sunday morning. The river will fall below flood stage Monday
before midnight.
* At 10.0 feet, The Neuse River Greenway at Covered Bridge
Road begins to flood.
* At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 8 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Neuse River
Clayton 9 9.6 Sat 04 AM 9.7 10.3 9.7 8.4 6.9
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-232140-
/O.CON.KRAH.FL.W.0003.000000T0000Z-190228T0900Z/
/SMFN7.1.ER.190222T1630Z.190225T0000Z.190227T2100Z.NO/
441 AM EST Sat Feb 23 2019
The Flood Warning continues for
the Neuse River At Smithfield.
* At 4:15 AM Saturday the stage was 16.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 17.4 feet by
Sunday evening. The river will fall below flood stage Wednesday
afternoon.
* At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 8 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Neuse River
Smithfield 15 16.6 Sat 04 AM 17.0 17.3 17.3 16.6 15.1
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$130
WGUS82 KRAH 232046
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
346 PM EST Sat Feb 23 2019
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-240846-
/O.EXT.KRAH.FL.W.0004.000000T0000Z-190227T2100Z/
/CLYN7.1.ER.190222T2150Z.190225T0000Z.190227T0900Z.NO/
346 PM EST Sat Feb 23 2019
The Flood Warning continues for
the Neuse River Near Clayton.
* At 3:15 PM Saturday the stage was 8.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by after midnight
tonight and continue to rise to near 10.4 feet by tomorrow evening.
The river will fall below flood stage by Wednesday morning.
* Impact...At 10.0 feet, The Neuse River Greenway at Covered Bridge
Road begins to flood.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Neuse River
Clayton 9 8.7 Sat 03 PM 9.6 10.4 9.6 8.9 8.6
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$384
WGUS82 KRAH 240226
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
926 PM EST Sat Feb 23 2019
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-241426-
/O.EXT.KRAH.FL.W.0004.000000T0000Z-190226T2230Z/
/CLYN7.1.ER.190222T2150Z.190225T0000Z.190226T1030Z.NO/
926 PM EST Sat Feb 23 2019
The Flood Warning continues for
the Neuse River Near Clayton.
* At 8:15 PM Saturday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.3 feet by
tomorrow evening. The river will fall below flood stage Tuesday
morning.
* Impact...At 10.0 feet, The Neuse River Greenway at Covered Bridge
Road begins to flood.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Neuse River
Clayton 9 9.1 Sat 08 PM 9.6 10.1 8.9 8.0 7.6
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-241426-
/O.EXT.KRAH.FL.W.0003.000000T0000Z-190301T0600Z/
/SMFN7.1.ER.190222T1630Z.190225T0600Z.190228T1800Z.NO/
926 PM EST Sat Feb 23 2019
The Flood Warning continues for
the Neuse River At Smithfield.
* At 8:15 PM Saturday the stage was 17.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.7 feet by
early Monday morning. The river will fall below flood stage
Thursday early afternoon.
* Impact...At 18.0 feet, Moderate flood stage. The Smithfield town
park and the Neuse riverwalk at the US70 bridge are flooded.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Neuse River
Smithfield 15 17.4 Sat 08 PM 17.5 17.6 17.1 16.0 15.2
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$526
WGUS82 KRAH 240826
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
326 AM EST Sun Feb 24 2019
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-242026-
/O.EXT.KRAH.FL.W.0004.000000T0000Z-190226T0600Z/
/CLYN7.1.ER.190222T2150Z.190224T1200Z.190225T1800Z.NO/
326 AM EST Sun Feb 24 2019
The Flood Warning continues for the Neuse River Near Clayton.
* At 2:15 AM Sunday the stage was 9.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 10.1 feet by Sunday
afternoon. The river will fall below flood stage by early
afternoon Monday.
* At 10.0 feet, The Neuse River Greenway at Covered Bridge
Road begins to flood.
* At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 8 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Neuse River
Clayton 9 9.9 Sun 02 AM 10.1 9.4 7.7 6.6 6.1
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-242026-
/O.CON.KRAH.FL.W.0003.000000T0000Z-190301T0600Z/
/SMFN7.1.ER.190222T1630Z.190225T0600Z.190228T1800Z.NO/
326 AM EST Sun Feb 24 2019
The Flood Warning continues for the Neuse River At Smithfield.
* At 2:15 AM Sunday the stage was 17.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 17.7 feet by after midnight
Monday morning. The river will fall below flood stage
Thursday early afternoon.
* At 18.0 feet, Moderate flood stage. The Smithfield town
park and the Neuse riverwalk at the US70 bridge are flooded.
* At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 8 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Neuse River
Smithfield 15 17.5 Sun 02 AM 17.5 17.6 17.1 16.0 15.2
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$211
WGUS82 KRAH 241406
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
906 AM EST Sun Feb 24 2019
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-250205-
/O.EXT.KRAH.FL.W.0004.000000T0000Z-190226T1600Z/
/CLYN7.1.ER.190222T2150Z.190225T0000Z.190226T0400Z.NO/
906 AM EST Sun Feb 24 2019
The Flood Warning continues for the Neuse River Near Clayton.
* At 8:15 AM Sunday the stage was 10.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 10.9 feet by this evening.
The river will fall below flood stage tomorrow late evening.
* At 10.0 feet, The Neuse River Greenway at Covered Bridge
Road begins to flood.
* At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Neuse River
Clayton 9 10.5 Sun 08 AM 10.0 8.5 7.5 7.0 6.7
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-250205-
/O.EXT.KRAH.FL.W.0003.000000T0000Z-190301T0000Z/
/SMFN7.1.ER.190222T1630Z.190225T0600Z.190228T1200Z.NO/
906 AM EST Sun Feb 24 2019
The Flood Warning continues for the Neuse River At Smithfield.
* At 8:15 AM Sunday the stage was 17.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 17.8 feet by tomorrow morning.
The river will fall below flood stage Thursday morning.
* At 18.0 feet, Moderate flood stage. The Smithfield town
park and the Neuse riverwalk at the US70 bridge are flooded.
* At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Neuse River
Smithfield 15 17.6 Sun 08 AM 17.8 17.1 16.1 15.0 14.2
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$645
WGUS82 KRAH 250149
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
849 PM EST Sun Feb 24 2019
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-251348-
/O.EXT.KRAH.FL.W.0004.000000T0000Z-190227T1200Z/
/CLYN7.1.ER.190222T2150Z.190224T1500Z.190227T0000Z.NO/
849 PM EST Sun Feb 24 2019
The Flood Warning continues for
the Neuse River Near Clayton.
* At 8:15 PM Sunday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Tuesday evening.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Neuse River
Clayton 9 9.4 Sun 08 PM 9.2 9.2 8.8 8.5 8.3
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-251348-
/O.EXT.KRAH.FL.W.0003.000000T0000Z-000000T0000Z/
/SMFN7.2.ER.190222T1630Z.190225T0600Z.000000T0000Z.NO/
849 PM EST Sun Feb 24 2019
The Flood Warning continues for
the Neuse River At Smithfield.
* At 8:15 PM Sunday the stage was 17.95 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 18.0 feet by
after midnight tonight, and then begin falling.
* Impact...At 18.0 feet, Moderate flood stage. The Smithfield town
park and the Neuse riverwalk at the US70 bridge are flooded.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Neuse River
Smithfield 15 18.0 Sun 08 PM 17.9 17.2 16.7 16.3 16.0
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$458
WGUS82 KRAH 251133
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
633 AM EST Mon Feb 25 2019
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-251203-
/O.CAN.KRAH.FL.W.0004.000000T0000Z-190227T1200Z/
/CLYN7.1.ER.190222T2150Z.190224T1500Z.190225T0307Z.NO/
633 AM EST Mon Feb 25 2019
The Flood Warning is cancelled for
the Neuse River Near Clayton.
* At 5:15 AM Monday the stage was 7.8 feet.
* Flood stage is 9.0 feet.
* The river fell below flood stage at 10:07 PM Sunday.
* Forecast...The river will continue to fall to 6.6 feet by tomorrow
morning.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Neuse River
Clayton 9 7.8 Mon 05 AM 7.6 6.6 6.2 5.8 5.5
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Feb 22, 12:55 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Feb 22, 12:55 PM EST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1255 PM EST Fri Feb 22 2019 .SYNOPSIS... Chilly high pressure will build southward into central NC through Saturday, resulting in another prolonged episode of Appalachian cold air damming. A cold front will cross the region on Sunday, followed by tranquil weather and seasonable temperatures for early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 1045 AM Friday... The weather pattern over central NC setting up to return to a classical cold air damming regime as chilly sfc high pressure centered over the northern Mid Atlantic builds southward into the Carolina Piedmont. The low level northeasterly flow associated with the sfc high will advect the cooler air mass into our region through tonight. Meanwhile, southerly flow a few thousand feet above the sfc, as per 12Z upper air analysis at 925mb, 850mb, and 700mb, will continue to advect a warm moist air mass over the cool stable air at the surface, resulting in widespread low clouds and periods of light rain/drizzle through tonight. Through this afternoon, the best lift appears to be concentrated over the northern counties in closer proximity to a sheared vorticity axis. Thus, will maintain the categorical PoPs across the north, though have lowered PoPs to chance across the far south where the forcing is not as prominent. Due to the low level cold air advection, extensive clouds and precip, temperatures across central NC will slowly fall through the afternoon. By 22Z, expect temperatures to range from the lower 40s north to the mid 40s south. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 405 AM Friday... While the center of the cold air damming high will drift off the nrn middle Atlantic coast Sat, in-situ CAD characterized by strong stability and continued overcast and rain/drizzle, will yield little diurnal temperature rise Sat, ranging from lwr 40s over the nrn Piedmont to upr 40s over the Coastal Plain. After nocturnal cooling early Sat night, by perhaps a category from daytime highs, temperatures will steady and rise slightly from the srn Piedmont/Sandhills newd to the ern Piedmont and Coastal Plain through daybreak Sun, where areas of dense fog will also likely develop during the same time. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 345 AM Friday... The persistently wet pattern finally comes to an end Sunday evening as a cold front slides through central NC. Seasonable high pressure fills in behind the front, remaining dominant through mid week ahead of a series of weather systems that look to introduce rain showers again late in the period. A cold front will cross the Appalachians early Sunday morning, scouring out the remnant CAD conditions in the Triad, and pushing scattered rain showers from west to east across the forecast area. Rain will gradually come to an end by sunset, with most seeing at least a few peaks of sun rays Friday afternoon and evening. With best mid-level forcing passing well north of the CWA, have trended rather low with areal coverage of QPF Sunday afternoon/evening. Afternoon temperatures should be allowed to warm nicely Sunday, settling in the upper-60s (NW) to mid 70s (SE), with the core CAA regime a bit displaced from the primary FROPA, with a secondary boundary likely to push through after 00z Monday. Dewpoint temps will begin to crash after sunset Sunday night. A slightly modified area of surface high pressure arrives in the wake of the front early Monday and remains dominant over the area through at least Wednesday morning. Models begin to diverge fairly rapidly at this point, with the ECMWF keeping keeping the SFC High a bit stronger compared to the GFS/CMC, which tend to aggravate a southern stream system mid week, spreading rain across the area as early as Wednesday afternoon. Have trended a bit closer to the North American solutions here, introducing CHC/SCHC PoPs mid to late week. Late week, all major models tend to slide a backdoor cold front through the area initiating CAD type conditions late Thursday into Friday morning as a SFC coastal low begins to develop to our southeast. These features will be worth watching closely, as some sort of wintry mix may be possible assuming a strong enough CAD and a close tracking Miller-A or Miller A/B style pattern sets up. Temps should remain seasonable all week, with highs in the upper 50s/lower 60s while lows dip into the 30s/low 40s. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 1255 PM Friday... Widespread adverse aviation conditions expected across central NC through 12Z Sunday. Southerly flow a few thousand feet above the surface will continue to pull a warm moist air mass over the cool stable air near the surface, resulting in widespread low clouds, mainly IFR/low end MVFR with pockets of LIFR, along with periods of light rain and drizzle. Areas of fog are also possible during the nighttime through early morning hours. Aviation conditions are expected to improve Sunday as a cold front crosses the region from the west. Currently anticipate improving aviation conditions west-to-east after 18Z Sunday. In the wake of the front, sfc winds are expected to be windy with gusts upward of 35kts probable. VFR conditions should occur across central NC Sunday night through the first half of the work week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...MWS LONG TERM...JJM AVIATION...WSS
Hazardous weather outlook, Feb 22, 5:19 AM EST, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 519 AM EST Fri Feb 22 2019 NCZ007>011-021>028-038>043-073>078-083>086-088-089-231200- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 519 AM EST Fri Feb 22 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Areas of dense fog will be possible late Saturday night and Sunday morning. Additionally, westerly winds will gust to around 40 mph Sunday afternoon.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 9:03 AM EST | River Flood Warning | RAH | Johnston | 20 days |
Nearby
River Flood Warnings in North Carolina, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.